Iowa, 2010

Winter Storm in Iowa, February 8 to 9, 2010

February 8 to 9, 2010 · NWS DMX · 7 events in 7 counties and zones

S. during the 7-9 February period.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A complex situation unfolded over the central U.S. during the 7-9 February period. There were two systems involved, the northern stream system and the southern stream system. The CONUS was under a split flow regime. A strong weather system moved across the southern U.S., while a closed low developed in the northern stream and dove south across North Dakota, south, then southeast to eastern Missouri during the period. The two systems interacted with some of the moisture from the southern system becoming wrapped up in the northern stream system. Synoptic lifting occurred for an extended period of time. Snow began falling on the 7th, and 2 to 5 inches fell over parts of northern Iowa before the main system moved in. Snow increased in intensity from the main system on the early morning hours of the 8th, with light to occasionally moderate snow continuing through the 8th and into the afternoon of the 9th. Over the course of 3 days, much of the Des Moines CWA received anywhere from 4 to 13 inches of snow. The greatest snow was over the north and east as the dry slot from the system cut snow accumulation significantly over the south and west. A small pocket of north central Iowa reached winter storm criteria with snowfall of 10 to 13 inches common. Northwest winds behind the storm increased to 20 to 25 MPH, with occasional gusts to around 35 MPH. The snow was dry in consistency, resulting in considerable drifting snow and occasional significant visibility restrictions in blowing snow. The storm resulted in numerous school closings due to roads being drifted over, however the overall impact of the storm was relatively minor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Feb 8, 5:59 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 8, 5:59 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
559 AM CST MON FEB 8 2010

.SHORT TERM.../TODAY/
ACTIVE WX TODAY WITH ALL ELEMENTS CHANGING THROUGHOUT THE DAY.
CURRENT SNOWFALL ACROSS IA NOT IN FAVORED DGZ AND APPEARS TO BE
WEAKLY INFLUENCED BY BOTH THE STRONG SD SHORT WV AND WEAK WAVE ON
NRN FRINGES OF SRN STREAM SYSTEM.  IA WX WILL BECOME MORE AFFECTED
BY THE DEEP WAVE AND NOTED PV ANOMALY DROPPING DOWN MO RIVER VALLEY
LATER TODAY HOWEVER.  WHAT WILL HOPEFULLY BECOME OUR DOMINATE SNOW
AREA IS NOW TAKING SHAPE OVER SWRN MN AND SHOULD CONNECT WITH OUR
CURRENT LIGHTER SNOW BECOMING MODERATE TO HEAVY LATER TODAY.
ALTHOUGH LATEST RADAR MOSAIC IS SOMEWHAT UNDERWHELMING
UPSTREAM...NEARLY ALL DETERMINISTIC AND ENSEMBLE SOLUTIONS ARE QUITE
EMPHATIC WITH SNOW BLOSSOMING INTO NRN IA SHORTLY AFTER DAYBREAK.
DGZ UVM HIGHLIGHTED BY H7/H8 QG FORCING AND 275-285K ISENT OMEGA
SUGGEST MODERATE TO HEAVY SNOW SETTLING INTO ERN THIRD OF FORECAST
AREA ON NOSE OF CURRENT SD DRY SLOT FOR THE AFTERNOON.  NAM/GFS COBB
OUTPUT INDICATES MEAN SNOW RATIOS 15/20 TO 1 DURING THE MORE INTENSE
PRECIP THIS AFTERNOON RESULTING IN 12 HOUR AMOUNTS FROM THREE TO
FIVE INCHES IN ADVY/WRNG AREAS THROUGH 00Z WED.  WITH INTERMITTENT
LIGHT SNOW OVER THE PAST FEW DAYS WHICH HAS BEEN DIFFICULT TO ASSIGN
TO A PARTICULAR EVENT...STORM TOTAL AMOUNTS IN PRODUCTS AND WSW WILL
NOT INCLUDE WHAT HAS ALREADY FALLEN BUT START AT 12Z TODAY.  NO
CHANGES TO CURRENT HEADLINES.

SECONDARY CONCERN WILL BE SIGNIFICANT CHANGE IN AIRMASS.  09Z SFC
ANLYS PLACES INVERTED TROUGH JUST INTO FAR WRN FA WITH TRUE COLD
FRONT FOLLOWING CLOSE BEHIND...JUST INTO FSD.  MOST MODELS HAVE
UNDERDONE AMOUNT OF COLD AIR UPSTREAM SO WILL HAVE NON DIURNAL TEMP
TRENDS WITH FROPA CLOSER TO MORE REPRESENTATIVE 00Z WRF ARW/06Z NAM
TEMPS.  HAVE ALSO INCLUDED AREAS OF BLOWING SNOW INTO WRN HALF POST
CFP.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
FORECAST REMAINS FOCUSED ON WINTER STORMS CONTINUING INTO TUESDAY
ACROSS CENTRAL AND EASTERN SECTIONS OF THE CWA.  MODELS REMAIN IN
VERY GOOD AGREEMENT OVERALL...WITH SOME MINOR DISCREPANCIES WRT THE
STRENGTH OF THE DRY SLOT. BOTH GFS/NAM WANT TO PUNCH THE DRY SLOT
INTO SOUTHWEST IOWA TONIGHT INTO TUESDAY MORNING...WITH THE GFS
SLIGHTLY STRONGER.  A SHARP GRADIENT IN THE SNOW AMOUNTS ACROSS THE
CWA...WITH SUB-ADVISORIES AMOUNTS ACROSS THE SOUTHWEST AND HEAVIEST
SNOWFALL OVER THE EAST TO NORTHEAST.

IMPRESSIVE ISENTROPIC LIFT CONTINUES OVER THE NORTH AND EAST TONIGHT
INTO EARLY TUESDAY MORNING ...BEFORE QUICKLY DIMINISHING ACROSS THE
WEST BY 12Z TUESDAY. DECREASED POPS AND SNOW AMOUNTS IN THE
SOUTHWEST PAST 12Z TUESDAY TO REFLECT THIS TREND. MAX OMEGA WITHIN
THE DENDRITIC LAYER...WITH ABUNDANT MOISTURE AVAILABLE...STRETCHES
FROM NORTHWEST TO SOUTHEAST OVER THE CWA. THIS MATCHES UP WELL
WITH THE FN VECTOR DIVERGENCE BETWEEN 650-600MB...AS IT DEPICTS A
BROAD BAND OF HEAVY SNOW. MODEL SOUNDINGS REMAIN SATURATED...WITH
A DEEP COLUMN OF MOISTURE THROUGHOUT MUCH OF TONIGHT INTO EARLY
TUESDAY. SO EXPECTING BRIEF PERIODS OF HEAVY BANDING TONIGHT
ACROSS THE WARNING AREA. COBB OUTPUT GENERALLY RANGES FROM 15:1 TO
20:1 TONIGHT INTO TUESDAY MORNING WITH MODELS IN GOOD AGREEMENT
WITH QPF AMOUNTS. SO NO MAJOR CHANGES WITH REGARDS TO SNOW AMOUNTS
TONIGHT AND TOMORROW MORNING.

WINDS STILL NOT LOOKING TO BE AN ISSUE WITH THIS SYSTEM UNTIL THE
CAA KICKS IN TUESDAY MORNING. WESTERN AREAS QUICKLY LOSE ICE
INTRODUCTION BY MIDDAY TUESDAY WHEN THE NORTHWEST WINDS DEVELOP.
STRONGEST WINDS ATOP THE MIXING LAYER RANGE NEAR 30KTS...SO LIKELY
WILL SEE AREAS OF BLOWING SNOW BY THE LATE MORNING TUESDAY AND
THEN ESPECIALLY BY THE AFTERNOON. SURFACE PRESSURE GRADIENT
DIFFERENCE RANGES AROUND 10MB BY TUESDAY AFTERNOON. THE EASTERN
CWA CONTINUES WITH SNOWFALL DURING THE AFTERNOON TUESDAY...BUT
FORCING OF UVM DISSIPATES BEFORE 00Z WEDNESDAY. MAY GET A BRIEF
PERIOD OF CONSIDERABLE REDUCED VISIBILITY WITH THE FALLING SNOW
AND NORTHWEST WINDS DEVELOPING...BUT AS THE FORCING DISSIPATES AND
DRIER AIR ADVECTS INTO THE STATE...NOT ANTICIPATED TO PERSIST MUCH
PAST 00Z WEDNESDAY.

UPPER RIDGE AND SURFACE HIGH PRESSURE BUILD INTO THE REGION
WEDNESDAY NIGHT INTO THURSDAY. MINIMUM TEMPERATURES WILL BE
TRICKY WEDNESDAY NIGHT WITH RIDGE PUSHING EAST OVERNIGHT ALLOWING
FOR SOME WEAK WAA TO DEVELOP AND INCREASING CLOUDS ACROSS THE
WEST. MAY EVEN SEE SOME NON-DIURNAL TEMPERATURES OVER THE WEST
DURING THIS TIME FRAME...BUT UNCERTAINTY WITH TIMING OF RIDGE
MOVING EAST OF AREA BY THURSDAY MORNING AND CONFIDENCE WAS LOW
WITH MENTIONING IN THE FORECAST ATTM. WENT WELL BELOW GUIDANCE
OVER THE EAST WITH FRESH SNOW PACK AND CLEAR SKIES...AND COULD
END UP BEING EVEN COOLER IF CLOUDS AND WAA HOLD OFF UNTIL PAST 12Z
THURSDAY. ONLY OTHER CHANGES WERE WITH INCREASED CLOUDS DURING
THE DAY THURSDAY AS GFS DEPICTING WEAK SHORTWAVE APPROACHING THE
REGION AND RH VALUES AT 850MB INCREASING THURSDAY INTO FRIDAY.

&&

.AVIATION...
08/12Z...PROLONGED SNOW EVENT SHOULD AFFECT MOST TAF SITES THROUGH
THE PERIOD...OUTSIDE OF POSSIBLY KFOD WHICH MAY BE A TAD TOO FAR
WEST AND SEE MORE INTERMITTENT SNOW.  EXPECT EXTENDED PERIOD OF
MAINLY IFR CONDITIONS.  VARIED INTENSITIES MAY OCCASIONALLY ALTER
THOSE TO LIFR OR MVFR...BUT ARE DIFFICULT TO TIME AND NOT
INCLUDED.   BLOWING SNOW MAY ALSO AFFECT KFOD/KMCW TOWARD THE END OF
PERIOD AS LOW PRESSURE BEGINS EXITING IA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING TIL 00Z WED N CENTRAL AND NE
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-

WINTER STORM WARNING 12Z TODAY TIL 00Z WED E CENTRAL AND SE
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-
DAVIS-

WINTER WX ADVY TIL 00Z WED NW
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-CALHOUN-WEBSTER-

WINTER WX ADVY 12Z TODAY TIL 00Z WED CENTRAL AND S CENTRAL
GREENE-BOONE-DALLAS-POLK-WARREN-LUCAS-WAYNE-APPANOOSE-

&&

SHORT TERM/AVIATION...SMALL
LONG TERM...PODRAZIK
Hazardous weather outlook, Feb 8, 5:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CST MON FEB 8 2010

IAZ006-007-016-017-025>028-036>039-048>050-061-062-074-075-085-086-
097-091100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-JASPER-
POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-DAVIS-
500 AM CST MON FEB 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INTENSIFY THROUGHOUT THE DAY TODAY AND CONTINUE THIS
EVENING. MODERATE TO LOCALLY HEAVY SNOWFALL ACCUMULATIONS ARE
ANTICIPATED ACROSS THE AREA BY LATE TONIGHT.

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL CONTINUE THROUGH THE MORNING HOURS TUESDAY...BEFORE
SLOWLY DISSIPATING DURING THE AFTERNOON HOURS. STRONG NORTHWEST
WINDS ARE EXPECTED TO DEVELOP THROUGHOUT THE DAY AND CAUSE
SIGNIFICANT BLOWING AND DRIFTING SNOW...LEADING TO REDUCE
VISIBILITY AT TIMES.

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW AND OTHER WINTER
WEATHER REPORTS ARE APPRECIATED.

IAZ004-005-015-023-024-034-035-046-047-059-060-073-084-095-096-
091100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-CALHOUN-WEBSTER-GREENE-
BOONE-DALLAS-POLK-WARREN-LUCAS-WAYNE-APPANOOSE-
500 AM CST MON FEB 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF MODERATE SNOW IS EXPECTED ACROSS THE AREA
TODAY...TONIGHT...AND INTO EARLY TUESDAY MORNING. LIGHT TO
MODERATE SNOW ACCUMULATIONS ARE POSSIBLE BY TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT TO LOCALLY MODERATE SNOW WILL CONTINUE THROUGH TUESDAY MORNING
HOURS...BEFORE TAPERING OFF BY TUESDAY AFTERNOON. BRISK NORTHWEST
WINDS WILL DEVELOP THROUGHOUT THE DAY TUESDAY...AND MAY PRODUCE
SIGNIFICANT BLOWING AND DRIFTING SNOW TUESDAY INTO TUESDAY NIGHT.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW AND OTHER WINTER
WEATHER REPORTS ARE APPRECIATED.

IAZ033-044-045-057-058-070>072-081>083-092>094-091100-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-DECATUR-
500 AM CST MON FEB 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SNOW WILL CONTINUE THROUGHOUT THE DAY TODAY BEFORE
DIMINISHING BY THIS EVENING. LIGHT ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW IS POSSIBLE THROUGH THE EARLY MORNING HOURS TUESDAY.
STRONG NORTHWEST WINDS ARE EXPECTED BY TUESDAY AND MAY CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW AND OTHER WINTER
WEATHER REPORTS ARE APPRECIATED.

KLP

In the hours before

Local storm report, Feb 8, 5:41 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
541 AM CST MON FEB 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     SNOW             3 WNW NEWTON AIRPORT    41.68N 93.08W
02/08/2010  M1.7 INCH        JASPER             IA   TRAINED SPOTTER

&&

PODRAZIK
Local storm report, Feb 8, 6:14 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
614 AM CST MON FEB 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     SNOW             5 NW CARROLL AIRPORT    42.09N 94.87W
02/08/2010  M1.0 INCH        CARROLL            IA   CO-OP OBSERVER

            24 HOUR AMOUNT ENDING AT 600 AM.

&&

SMALL
Local storm report, Feb 8, 6:32 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 AM CST MON FEB 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             3 S POLK CITY           41.74N 93.72W
02/08/2010  M2.3 INCH        POLK               IA   OFFICIAL NWS OBS

            24-HOUR TOTAL

0600 AM     SNOW             DES MOINES INT AIRPORT  41.53N 93.66W
02/08/2010  M2.3 INCH        POLK               IA   OFFICIAL NWS OBS

            24-HOUR TOTAL

0600 AM     SNOW             WATERLOO                42.49N 92.35W
02/08/2010  M2.3 INCH        BLACK HAWK         IA   OFFICIAL NWS OBS

            24-HOUR TOTAL

&&

JH
Local storm report, Feb 8, 6:34 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 AM CST MON FEB 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             BLOCKTON                40.62N 94.49W
02/08/2010  E1.3 INCH        TAYLOR             IA   CO-OP OBSERVER

            24-HOUR TOTAL

&&

JH
Local storm report, Feb 8, 6:45 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CST MON FEB 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     SNOW             GLADBROOK               42.19N 92.71W
02/08/2010  M1.5 INCH        TAMA               IA   BROADCAST MEDIA

            FROM KWWL TV VIEWER.

0641 AM     SNOW             HAMPTON                 42.74N 93.20W
02/08/2010  M1.5 INCH        FRANKLIN           IA   BROADCAST MEDIA

            FROM KWWL TV VIEWER.

0641 AM     SNOW             TOLEDO                  41.99N 92.58W
02/08/2010  M2.0 INCH        TAMA               IA   BROADCAST MEDIA

            FROM KWWL TV VIEWER.

0644 AM     SNOW             GRUNDY CENTER           42.36N 92.77W
02/08/2010  E1.5 INCH        GRUNDY             IA   BROADCAST MEDIA

            FROM KWWL TV VIEWER

&&

SMALL
Local storm report, Feb 8, 6:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
657 AM CST MON FEB 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     SNOW             ALLISON                 42.75N 92.80W
02/08/2010  M2.5 INCH        BUTLER             IA   EMERGENCY MNGR

&&

SMALL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, Hancock

When
February 8, 7:00 AM CST to February 9, 3:00 PM CST
Where
Hancock forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

Winter Storm, Cerro Gordo

When
February 8, 7:00 AM CST to February 9, 3:00 PM CST
Where
Cerro Gordo forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Winter Storm, Wright

When
February 8, 7:00 AM CST to February 9, 3:00 PM CST
Where
Wright forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

Winter Storm, Franklin

When
February 8, 7:00 AM CST to February 9, 3:00 PM CST
Where
Franklin forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Winter Storm, Butler

When
February 8, 7:00 AM CST to February 9, 3:00 PM CST
Where
Butler forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

Winter Storm, Tama

When
February 8, 7:00 AM CST to February 9, 3:00 PM CST
Where
Tama forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

Winter Storm, Marion

When
February 8, 7:00 AM CST to February 9, 3:00 PM CST
Where
Marion forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205224, 205225, 205226, 205227, 205228, 205283, 210579.